Thunderstorm Wind, Toole
- When
- June 5, 4:00 PM MST
- Where
- Toole County, 15 mi E of Shelby
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 48.500, -111.523
A severe thunderstorm produced a wind gust to 71 mph at Shelby 15E.
Severe thunderstorms developed along the Hi-Line and produced wind gusts in excess of 60 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
Severe thunderstorms developed along the Hi-Line and produced wind gusts in excess of 60 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jun 5, 2:29 PM MST, 1 hour 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 329 PM MDT TUE JUN 5 2007 .DISCUSSION... TONIGHT THROUGH THURSDAY...AN UPPER LOW WILL DEVELOP OVER SOUTHEAST OREGON BY WEDNESDAY MORNING THEN MOVE INTO WYOMING DURING THE AFTERNOON. A WEATHER DISTURBANCE IS STILL FORECAST TO MOVE NORTHEAST THROUGH THE AREA THIS EVENING. THERE IS A SMALL RISK OF SEVERE THUNDERSTORMS AHEAD OF THIS DISTURBANCE. LATER TONIGHT PRECIPITATION WILL SPREAD INTO SW MT AHEAD OF THE UPPER LOW. THIS PRECIPITATION WILL THEN SPREAD NORTH DURING THE DAY AND CONTINUE OVER THE AREA WEDNESDAY NIGHT. AS THE LOW MOVES THROUGH THE DAKOTAS ON THURSDAY A DRIER AIRMASS WILL SPREAD SOUTH FROM CANADA. MODELS STILL DIFFER QUITE A BIT ON WHERE THE HEAVIEST PRECIPITATION IS FORECAST TO OCCUR SO WILL CONTINUE WITH THE WINTER STORM WATCH RATHER THAN UPGRADE IT TO A WARNING. MODELS DO SEEM TO AGREE ON LESS SNOWFALL FOR THE MOUNTAINS OF FERGUS COUNTY SO HAVE DROPPED THE WATCH FROM THAT COUNTY. A LITTLE CONCERNED THAT THE POTENTIAL FOR HEAVY MOUNTAIN SNOWS WILL COVER MORE OF SW MT THAN JUST GALLATIN AND MEAGHER COUNTIES. HAVE ADDED MADISON COUNTY AND MIGHT NEED TO ADD MORE COUNTIES IN TIME. MODELS ARE SLOWER BRINGING IN THE COLD AIR THAN THEY WERE YESTERDAY SO HAVE DELAYED THE START OF THE MOUNTAIN WINTER STORM WATCH FROM 12Z WEDNESDAY TO 12Z THURSDAY. BLANK THURSDAY NIGHT THROUGH SUNDAY NIGHT...WEAK HIGH PRESSURE WILL BE BUILDING OVER THE AREA THURSDAY NIGHT BUT SOME PRECIPITATION WILL CONTINUE OVER THE ROCKIES AND CENTRAL MONTANA...AND THE CHANCE OF THUNDERSTORMS LASTING INTO THE NIGHT. A SHORTWAVE MOVING THRU THE HIGH PRESSURE WILL KEEP THE AIRMASS UNSETTLED FRIDAY WITH SOME DRYING BY SATURDAY. INSTABILITY REMAINS LOW AND ANY AFTERNOON THUNDERSTORM ACTIVITY SHOULD ALSO REMAIN LOW. WEST FLOW ALOFT DEVELOPS BY SATURDAY NIGHT WITH A SHORTWAVE APPROACHING THE ROCKIES AND THE AIRMASS WILL MOISTEN. A BROADER UPPER LEVEL TROF MOVES OVER THE ROCKIES SUNDAY NIGHT AND THE PATTERN OF UNSETTLED WEATHER WILL CONTINUE. THE UNSETTLED NATURE OF THE UPPER LEVEL FLOW WILL KEEP TEMPS NEAR NORMALS. ZELZER MONDAY AND TUESDAY...EXTENDED MODELS CONTINUE TO DEPICT A TROUGH MOVING THROUGH DURING THIS PERIOD. A CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS FOR MUCH OF THE REGION. TEMPERATURES WILL BE NEAR SEASONAL NORMALS. SAUCIER && .AVIATION... UPDATED 1750Z. THE AIRMASS WILL DESTABILIZE THIS AFTERNOON AS AN UPPER LEVEL STORM SYSTEM APPROACHES WESTERN MONTANA. SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. AS THE UPPER LEVEL STORM SYSTEM MOVES INTO WESTERN MONTANA LATER TONIGHT...RAIN WILL BECOME MORE WIDESPREAD WITH SNOW LIKELY AT THE HIGHER ELEVATIONS. VFR CONDITIONS WILL PREVAIL WITH MVFR CONDITIONS IN THE VICINITY OF SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... GTF 49 53 42 63 / 50 90 100 40 CTB 47 54 41 63 / 60 60 60 20 HLN 50 53 42 58 / 50 100 100 40 BZN 48 51 38 56 / 60 100 100 60 WEY 41 45 30 49 / 70 100 80 50 DLN 45 49 36 54 / 80 80 70 40 HVR 53 62 44 64 / 50 80 80 20 LWT 51 54 41 54 / 50 90 100 50 && .TFX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 9 PM MDT THIS EVENING FOR MTZ009- 010-012>014-044>046-048>051-053>055. WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING ABOVE 6000 FEET FOR MTZ012-015-050-054-055. && SHORT TERM...BLANK LONG TERM...EMANUEL AVIATION...EMANUEL WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 207 PM MDT TUE JUN 5 2007 MTZ010-012>014-044>046-049>051-053>055-062015- EASTERN GLACIER-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-FERGUS-BROADWATER- MEAGHER-GALLATIN- 207 PM MDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM MDT. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY COLD AIR AND DEEP MOISTURE WILL BECOME ESTABLISHED OVER THE AREA BY EARLY WEDNESDAY...WITH SNOW LEVELS DROPPING TO BELOW 6000 FEET. SNOW ACCUMULATIONS OF 8 TO 12 INCHES IS EXPECTED AT ELEVATIONS ABOVE 6000 FEET BETWEEN WEDNESDAY AND THURSDAY. LIKEWISE...A WINTER STORM WATCH HAS BEEN ISSUED FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON FOR CASCADE...MEAGHER...JUDITH BASIN...AND GALLATIN COUNTIES. IN ADDITION TO SNOW AT HIGHER ELEVATIONS...SIGNIFICANT RAINFALL IS EXPECTED AT LOWER ELEVATIONS. THIS PRECIPITATION MAY PROMPT HYDROLOGIC CONCERNS...AS RAIN FALLING ON ALREADY SATURATED SOILS WILL LIKELY CAUSE EXCESSIVE RUNOFF AND SIGNIFICANT RISES IN STREAM AND RIVER LEVELS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-009-011-015-047-048-052-062015- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-HILL-MADISON-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON- 207 PM MDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT VIGOROUS PACIFIC STORM SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER STORM WATCH IS IN EFFECT FOR MADISON COUNTY FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Great Falls radar (KTFX), 116 km away, was scanning. The volume nearest the first event began at 22:59 UTC.
2 thunderstorm wind. Local standard time, as filed.
A severe thunderstorm produced a wind gust to 71 mph at Shelby 15E.
A severe thunderstorm produced a wind gust to 60 mph at Inverness 15S.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2007Every state in 2007This day in weather historyWarnings in Montana, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31675, 31676.